MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight: unknown/ asked but unavailable.The intraocular lens (iol) is not returning for evaluation as it is discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient was experiencing complications with an intraocular lens (iol) seeing starbursts and big rings around lights in the left eye.When the patient was driving at night, the visual issues were so debilitating, she stopped driving after that.It was learned that the lens was explanted in the left eye a couple weeks ago.The patient did not have the exact date.The patient did not know what type of replacement lens was implanted as a replacement or if it was a johnson & johnson lens.Through follow-up with the patient's implanting surgeon's office, it was learned that at the 1 month post-operative (op) visit, the patient complained that she could not see clearly.Visual acuity (va) 20/50.On (b)(6) 2020, the patient complained of halos and seeing concentric circles that look like a fan blade.Va 20/40-2.On (b)(6) 2021, the patient still experienced blurriness and could not see at night.The patient told the surgeon she no longer drives at night as the patient still sees starbursts and big circles.The surgeon prescribed glasses and artificial tears.The patient was supposed to have another follow-up appointment, however, the patient decided to see a different doctor at another facility.No other information was provided.Through follow-up with the patient's explant surgeon's office, the doctor indicated that there was nothing wrong with the lens.The patient just could not tolerate the rings, glare, and starbursts.Her visual issues increased and became so intolerable the patient wanted to exchange the lens.When the lens was explanted, it was cut up in half and discarded.There was no vitrectomy, incision enlargement, or sutures required.The surgery was completed successfully using a non-johnson & johnson replacement lens.The patient is doing fine post-operatively (op).No other information was provided.Patient had bilateral lens implants.This report captures the lens implanted in patients left eye.A separate report has been filed for the right eye.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key12492795
Report Number2020664-2021-07396
Device Sequence Number17164284
Product Code POE
UDI-Device Identifier05050474579149
UDI-Public(01)05050474579149(17)231015
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/15/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2021
Initial Report FDA Received Date09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR